Alert archive / Michigan / Wind Advisories in 2010
Wind Advisory 2, NWS Marquette, MI
NWS Marquette, MI issued this wind advisory at Apr 25, 2010, 4:23 AM CDT for Menominee County, Michigan. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2010, 4:23 AM CDT (09:23 UTC)
- Expired
- Apr 25, 2010, 4:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
County Menominee County, MI
The radar
The Marquette radar (KMQT), 112 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 9.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS73 KMQT 250923 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 523 AM EDT SUN APR 25 2010 MIZ012-251730- /O.NEW.KMQT.WI.Y.0002.100425T0923Z-100425T2100Z/ MENOMINEE- INCLUDING THE CITY OF...MENOMINEE 423 AM CDT SUN APR 25 2010 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * NORTHEAST WINDS WILL INCREASE THROUGH THE MORNING HOURS BEFORE DIMINISHING LATE THIS AFTERNOON INTO EARLY THIS EVENING. * NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED NEAR THE BAY TODAY. INLAND...WINDS TO 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED. * LOOSE OUTDOOR ITEMS WILL BE EASILY BLOWN AROUND AND COULD CAUSE DAMAGE IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MRD
1 follow-up statement
811 WWUS73 KMQT 251636 NPWMQT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1236 PM EDT SUN APR 25 2010 MIZ012-252100- /O.CON.KMQT.WI.Y.0002.000000T0000Z-100425T2100Z/ MENOMINEE- INCLUDING THE CITY OF...MENOMINEE 1136 AM CDT SUN APR 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. * INCREASED NORTHEAST WINDS WILL CONTINUE...BEFORE DIMINISHING LATE THIS AFTERNOON AND EARLY THIS EVENING. * NORTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED NEAR THE BAY TODAY. INLAND...WINDS TO 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED. * LOOSE OUTDOOR ITEMS WILL BE EASILY BLOWN AROUND AND COULD CAUSE DAMAGE IF NOT SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT FREQUENT WIND GUSTS OF 45 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KF
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:36 AM CDT, 47 minutes earlier.
Area forecast discussion, Apr 25, 3:36 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 436 AM EDT SUN APR 25 2010 .DISCUSSION... QUITE AN IMPRESSIVE LOW PRESSURE SYSTEM ACROSS THE MIDDLE MS VALLEY REGION EARLY THIS MORNING...WITH THE SURFACE LOW DEEPENING 10MB SINCE 18Z SATURDAY. MEANWHILE...THE BROAD SWATH OF RAINFALL IN THE 500MB DEFORMATION AXIS ACROSS WI AND LOWER MI IS SLOWLY ROTATING CLOSER TO THE AREA...HOWEVER THE NORTHERN EDGE OF THE PCPN IS HAVING A DIFFICULT TIME MOVING NORTH DUE TO THE VERY DRY LOW LEVEL AIRMASS JUST NORTH AND EAST OF THE AREA PER THE 00Z APX SOUNDING. IN ADDITION...LIGHT RAIN IS FALLING ACROSS NORTHERN MN IN THE VCNTY OF THE INVERTED TROUGH AXIS AND ASSOCIATED WEAK UPWARD MOTION ALTHOUGH THIS SHOULD BE OF NO CONSEQUENCE FOR THE AREA TODAY. DESPITE THE STRONG SYSTEM TO THE SOUTH OF THE AREA...THE WEATHER ACROSS UPPER MICHIGAN SHOULD REMAIN FAIRLY TRANQUIL THROUGH MID-LATE WEEK. ALTHOUGH THE PCPN ACROSS WI AND LOWER MI MAY TRY TO MAKE A RUN FOR THE FAR SOUTHERN FORECAST AREA THIS MORNING...THE RIDGE TO THE NORTH WILL BUILD SOUTHWARD ACROSS LAKE SUPERIOR AND NORTHERN MN THIS MORNING AS WELL...ULTIMATELY ALLOWING FOR THE 700-500MB WINDS TO TURN E-NE ACROSS THE ENTIRE FORECAST AREA...AND CAUSING DRIER AIR TO ADVECT SOUTHWARD INTO FAR SOUTHERN UPPER MI. THERE IS A SHORT PERIOD BEFORE 18Z THAT THE DEFORMATION AXIS APPROACHES THE FAR SOUTH. HOWEVER...PRECIPITABLE WATER VALUES DROP TO NEAR 0.5 INCH ACROSS THE REGION BY 12Z. WITH THESE LIMITING FACTORS IN MIND...HAVE OPTED TO JUST GO WITH ISOLATED SHOWERS THIS MORNING FOR THE SOUTHERN HALF OF MENOMINEE COUNTY AND KEEP THE REMAINDER OF THE REGION DRY TODAY. ALREADY A SHARP NORTHERN EDGE OF PCPN NOTED ON RADAR AND THIS WILL LIKELY CONTINUE TODAY. WILL LIKELY BE ONE OF THOSE DAYS THAT A 30 MILE DIFFERENCE WILL MEAN THE DIFFERENCE BETWEEN A SOAKER AND A COMPLETELY DRY DAY. REGARDLESS...BY THIS AFTERNOON THE NORTHEASTERLY FLOW THROUGH THE COLUMN WILL ESTABLISH ITSELF ALLOWING THE DRY AIRMASS ACROSS NORTHERN ONTARIO TO MOVE ACROSS LAKE SUPERIOR AND INTO UPPER MI. BY MONDAY MORNING PRECIPITABLE WATER VALUES OF LESS THAN 0.25 INCH WILL SPREAD ACROSS THE AREA ALLOWING FOR SUNNY AND MILD DAYS AND CLEAR AND COOL NIGHTS THROUGH MID WEEK. AS DISCUSSED IN THE PREVIOUS FORECAST DISCUSSION...DEEP MIXING WILL LIKELY OCCUR MONDAY AND AGAIN TUESDAY. ALTHOUGH THE 850MB TEMPS WILL BE A LITTLE ON THE COOL SIDE IN THE NE FLOW...THE DEEP MIXING PERHAPS TO 800MB WILL ALLOW FOR INLAND TEMPS TO STAY NEAR OR MAYBE SLIGHTLY ABOVE NORMAL WHILE OVERNIGHT TEMPS WILL LIKELY DROP BELOW GUIDANCE MON NIGHT AND TUE NIGHT. MODERATE NE PBL FLOW WILL KEEP AREAS NEAR LAKE SUPERIOR IN THE 40S...ESPECIALLY TUESDAY WHEN THE 850MB TEMPS WILL BE COOLEST. IN FACT...TEMPS WILL LIKELY BE SLIGHTLY COOLER ACROSS THE FORECAST AREA ON TUESDAY SIMPLY DUE TO SLIGHTLY COOLER TEMPS ALOFT. ALTHOUGH TEMPS WILL NOT BE TERRIBLY WARM ON MONDAY OR AGAIN ON TUESDAY...THE LOW RH VALUES WILL CAUSE FOR INCREASED FIRE WEATHER CONCERNS. WILL PLACE EMPHASIS ON THE CONCERNS...HOWEVER WILL OPT NOT TO ISSUE ANY RFD STATEMENT GIVEN THAT TEMPS WILL BE WELL BELOW RFW CRITERIA. THE DEEPENING LOW ACROSS THE MS VLY COMBINED WITH THE HIGH TO THE NORTH WILL ALLOW FOR A TIGHTENING GRADIENT ACROSS MUCH OF THE AREA. NE FLOW DOWN GREEN BAY WILL ALLOW FOR SOME GUSTS UP TO 35 OR 40 MPH TODAY NEAR THE SHORELINE. DO NOT EXPECT WINDS TO REACH WIND ADVY CRITERIA...HOWEVER IT WILL LIKELY BE WINDY NEAR THE BAY TODAY. OTHERWISE...NO OTHER CHANGES PLANNED TO THE FORECAST. PERHAPS SOME RAIN BY LATE WEEK AS A FAIRLY POTENT SYSTEM EJECTS OUT OF THE CENTRAL ROCKIES. OTHERWISE GENERALLY MILD WITH TEMPS CONTINUING ABOVE NORMAL. && .AVIATION /FOR THE 06Z TAFS/... VFR CONDITIONS WILL PREVAIL AT BOTH CMX AND SAW THROUGH THE PERIOD. MID LEVEL CLOUDS WILL DIMINISH LATE TONIGHT AND EARLY SUNDAY. AN INCREASING PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER CANADA AND DEEP SURFACE LOW MOVING INTO THE LOWER LAKES ON SUNDAY WILL RESULT IN GUSTY EAST TO EAST NORTHEASTERLY WINDS PERHAPS UP TO 25KTS LATE TONIGHT AND ON SUNDAY. && .MARINE /FOR THE 4 AM LAKE SUPERIOR FORECAST/... AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE GREAT LAKES THIS MORNING AS A STRONG SURFACE LOW APPROACHES THE LOWER LAKES...EXPECT GUSTY E TO NE WINDS UP TO ALMOST GALES TO 35 KNOTS TODAY AND THIS LOOKS TO BE THE STRONGEST WINDS DURING THIS PERIOD. WILL NOT GO WITH GALES NOW EXCEPT IN NORTHERN LAKE MI...BUT MENTION GALE FORCE GUSTS INSTEAD. IMPRESSIVE 984 MB LOW NEAR QUINCY IL WHICH IS DEEP MADE ME KEEP WINDS STRONG TODAY. WINDS ARE EXPECTED TO DIMINISH BELOW 25 KTS EARLY THIS WEEK AS A HIGH OVER HUDSON BAY BUILDS INTO THE UPPER GREAT LAKES. && .MQT WATCHES/WARNINGS/ADVISORIES... UPPER MICHIGAN... NONE. LAKE SUPERIOR... NONE. LAKE MICHIGAN... GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR LMZ221-250. && DISCUSSION...MRD AVIATION...JLB MARINE...07
Hazardous weather outlook, Apr 25, 4:23 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 523 AM EDT SUN APR 25 2010 MIZ001>007-009>014-084-085-261200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 523 AM EDT SUN APR 25 2010 /423 AM CDT SUN APR 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHEAST WIND GUSTS UP TO 45 MPH ARE EXPECTED TODAY ACROSS SOUTHERN MENOMINEE COUNTY...ESPECIALLY ALONG THE BAY OF GREEN BAY SHORELINE. PLEASE SEE THE LATEST WIND ADVISORY PRODUCT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW RELATIVE HUMIDITY VALUES CAN BE EXPECTED MONDAY AND AGAIN TUESDAY. THESE LOW VALUES COMBINED WITH THE CONTINUED DRY CONDITIONS WILL LIKELY LEAD TO INCREASED FIRE DANGER THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-261200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 523 AM EDT SUN APR 25 2010 /423 AM CDT SUN APR 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-261200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 523 AM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NORTHEAST GALE FORCE WINDS CAN BE EXPECTED TODAY...ESPECIALLY IN THE BAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. 07
Nearby
Wind Advisories in Michigan, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.